My doctor instructed me to abruptly stop taking coumadin. Do I need to wean myself off of it first?
How do I discontinue coumadin?
Added 8 Jun 2010:
I had cancer surgery over 2 years ago. I had a lengthy recovery and during that time developed pulmonary emboli. The staff doctor put me on Lovenox and after I was discharged my family doctor prescribed warfarin instead. My oncologist today feels that the clots were more than likely from my surgery and that I could stop taking this medicine.
8 Jun 2010
This sounds strange,
Why were you on Coumadin? This Med. keeps your blood thin to prevent blood clots in people who are pron to having clots. Were you in a accident?
I think for short tirm use, thet use Lovenox.
I don't believe it hurts to stop all togather at once. I AM VERY WORRIED ABOUT WHY YOU WOULD QUIT IN THE FIRST PLACE?
Need more information.
9 Jun 2010
I first think you should be re-evaluated by a specialist to make sure you don't have the tendancies to clot so you don't get another PE. PE's are very dangerous and they are nothing to take lightly. I am on Coumadin and have been for 8+ years and will be on it for life, I have also been on Lovenox too and I am on Lovenox instead of Coumadin right now because of upcoming cancer surgery myself. I also have a blood clotting disorder called Factor 5 Leyden so that is why I am on it for life. You may not have to stay on it but I would definately ask to see a Hematologist just to make sure it is safe for you to be off it. I wish you the best of luck, you do not have to wean off it but I suggest you do so that your levels will drop slowly and not all at once, you will be less apt to throw another clot that way, but you can stop all at once if your doctor insists on it. Hope this helps some, good luck Coumadin is a tricky drug, marjorie zych
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Everything I have read states you may not take coumadin while you are pregnant, there are many risks. My question is what if I have to take coumadin ...
2 answers • 9 Feb 2010
I,m a 51 yr old female, On 2.5mgs of coumadin, it seems thatsince I've been back on coumadin i am having very heavy peroids, thank you!!
3 answers • 12 Apr 2010
Is it wise to stop coumadin altogether? We're surprised that she would develop rashes only now after more than 12 years of continuous use.
2 answers • 4 Apr 2011
have had several tia-s recently. on c less than 1 month, my lab results were 1.4,1.6, and yesterday 1.5. doctor is increasing coumadin to 4mg. effect ...
2 answers • 11 Jun 2013